MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 75179
Medical Device Problem Codes Device Misassembled During Manufacturing /Shipping (2912); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), during cardioplegia delivery, high potential hydrogen (ph) values were noticed, and the team was using a lot of fluid.The team inspected the tubing and realized it was 1/4-inch and 1/8-inch pump boot.It was supposed to be an 8:1 kit, but it was 4:1.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated blocks: b5 and h6.The reported complaint was not verifiable since the product was not returned for evaluation or testing.Multiple diligence attempts for part return were unsuccessful.Based on the complaint description, the wrong size tubing (1/4 and 1/8 inch) was used in the assembly, which created a blood cardioplegia ratio of 4 to 1 (4:1).The user's specifications state for an 8:1 blood cardioplegia ratio, with 17/64-inch and 3/32-inch tubing.Based on the description provided, the issue occurred on line 11 of the drawing specification.The assembly was reportedly built with incorrect configuration of the cardioplegia.After reviewing the drawing, there is no 1/8 tubing in the cardioplegia set, therefore based on the information provided, it is possible that an assembly was performed at incorrect locations and with the incorrect tubing sizes (1/8 and 1/4) within the cardioplegia set.A potential root cause is workmanship error, but with no photos or product returned to confirm the situation, the root cause is not verifiable.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: the team had an issue with their tubing pack and the cardioplegia delivery circuit within it that had the wrong diameter tubing sizes.This was discovered during cardiopulmonary bypass (cpb).The cardioplegia circuit tubing was not changed out.There was no harm to the patient, and the surgery was successfully completed.The result of this incorrect assembly is that the incorrect volume and concentration of cardioplegia was delivered to the patient.This occurred because the customer was not aware of the tubing diameter change and did not change and did not change the flow constant factor on the roller pump.The cardioplegia circuit tubing was not returned to the manufacturer for further investigation and no pictures were taken or shared by the user facility.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key22846343
Report Number3017987980-2025-00011
Device Sequence Number17230871
Product Code OEZ
UDI-Device Identifier00699753500730
UDI-Public(01)00699753500730(10)0000954187(17)261031
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75179
Device Lot Number0000954187
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown